Rhode Island, 2014Flash Flooding in Rhode Island, July 16, 2014
July 16, 2014 · NWS BOX · 2 events in 2 counties and zones
Showers and thunderstorms developed during the morning as a slow moving frontal boundary crossed southern New England. A tropical airmass was in place which led to torrential rainfall and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the morning as a slow moving frontal boundary crossed southern New England. A tropical airmass was in place which led to torrential rainfall and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 16, 6:26 AM EST, 14 minutes earlier.
Area forecast discussion, Jul 16, 6:26 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EDT WED JUL 16 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BRING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ALONG WITH HEAVY
RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. DRY AND LESS HUMID
WEATHER ARRIVES THU AND FRI...POSSIBLY LINGERING INTO SAT BEFORE
THE RISK OF RAIN SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING TODAY
* ISOLATED SEVERE WEATHER REMAINS POSSIBLE ACROSS EASTERN NEW
ENGLAND...BUT LOW CONFIDENCE
7 AM UPDATE...
A TALE OF TWO FORCING MECHANISMS THIS MORNING. TO THE W...A SLOW
MOVING COLD FRONT HAS STARTED WORKING ITS WAY INTO WRN MA AND
CT...AND WILL CONTINUE A SLOW E MOVEMENT THROUGH THE DAY AND
EVENING HOURS TONIGHT. IT/S LIKELY TO NOT BE OFFSHORE UNTIL THE
EARLY MORNING HOURS TOMORROW. OUT AHEAD...A BAND OF HEAVY
RAIN/THUNDERSTORMS ARE FORMING ALONG THE AXIS OF A MODERATE LLJ
AND UPPER LVL JET STREAK. THE MAIN ISSUE WITH THESE WILL BE HEAVY
RAIN...AS MORE CONVECTION FIRES OFF OF THE DELMARVA AND NJ
COASTLINES. WILL NEED TO CONTINUE TO MONITOR THROUGH THE DAY
PRIMARILY FOR HEAVY RAIN...ALTHOUGH SPC DOES CONTINUE TO HIGHLIGHT
A 5 PERCENT CHANCE FOR STRONG WINDS. HOWEVER...THIS IS ONLY LIKELY
IF MORE INSTABILITY CAN BE REALIZED. SPEAKING OF THIS
INSTABILITY...ITS LIKELY TO BE MUCH LOWER THAN YESTERDAY THANKS TO
A FAIR AMOUNT OF CLOUDS AND SLOW BUILDING OF DRY AIR ALOFT FROM
THE W. ADJUSTED TEMPS/DWPTS...BUT ALSO TRIED TO BETTER TIME POPS
WITH THIS UPDATE...USING A BLEND OF THE HRRR/NAM.
PREVIOUS DISCUSSION...
LATEST MESOANALYSIS STILL SHOWS UP TO 600 J/KG MOST UNSTABLE CAPE
VALUES ACROSS EASTERN MA AND RI EARLY THIS MORNING. THUS...CANNOT
COMPLETELY RULE OUT A STRAY SHOWER OR THUNDERSTORM DURING THE
PREDAWN HOURS. EXPECTING MOST OF SOUTHERN NEW ENGLAND TO REMAIN
DRY THROUGH DAYBREAK. THE GREATEST RISK FOR SHOWERS OR
THUNDERSTORMS SHOULD BE ACROSS SOUTHEAST MA. THE SECOND MOST AT
RISK AREAS WILL BE THOSE ALONG AND WEST OF THE CT RIVER.
HEAVY RAINFALL AXIS SHIFTS TO EASTERN NEW ENGLAND TODAY AS A SLOW
MOVING COLD FRONT AND A LOW LEVEL JET MOVE EAST. STILL ENOUGH
INSTABILITY TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS...WHICH
WILL ENHANCE RAINFALL RATES. TRAINING IS POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE FRONT...FURTHER INCREASING THE RISK FOR LOCALIZED
FLOODING AND FLASH FLOODING.
THE GREATEST SURFACE INSTABILITY...GENERALLY LESS THAN 1000
J/KG...WILL SHIFT TO EASTERN NEW ENGLAND TODAY. THERE IS MODEST
0-6KM SHEAR OF 30-40 KT...SO CAN NOT RULE OUT AN ISOLATED STRONG
TO SEVERE THUNDERSTORM AS WELL. BUT CONFIDENCE IS LOW AS
INSTABILITY MAY BE A LIMITING FACTOR.
MID LEVEL DRYING MOVES IN FROM THE WEST LATE TODAY. WE ANTICIPATE
SHOWERS TO END IN WESTERN NEW ENGLAND DURING THIS AFTERNOON...AND
MAY ALSO SEE SOME SUNSHINE DEVELOPING IN THE CT VALLEY. HOWEVER...
SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST THROUGH MUCH OF
THE DAY FARTHER EAST.
TEMPERATURES WILL BE MOSTLY IN THE 70S DUE TO CLOUDS AND SHOWERS.
A FEW LOCATIONS IN THE LOWER CT VALLEY MAY REACH AROUND 80. VERY
HUMID ACROSS EASTERN NEW ENGLAND WITH DEWPOINTS AROUND 70...BUT
BECOMING LESS HUMID IN THE WEST AS DEWPOINTS FALL THROUGH THE 60S
AND POSSIBLY INTO THE 50S BY THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...SHOWERS AND THUNDERSTORMS LINGER ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND AHEAD OF A COLD FRONT THIS EVENING.
THIS COLD FRONT SHOULD MOVE OFFSHORE BY SUNRISE THURSDAY...BRINGING
AN END TO ANY LINGERING SHOWERS.
THURSDAY...DRIER AND MORE SUNNY WEATHER BECOMES MORE PREVALENT AS
WEAK HIGH PRESSURE ARRIVES. THERE IS NOT MUCH PUSH FOR THIS COLD
FRONT...SO IT IS STILL EXPECTED TO SLOWLY MOVE EAST OF THE MA
COASTAL WATERS DURING THE DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* DRY WEATHER RETURNS THURSDAY NIGHT THROUGH SATURDAY
* CHANCE OF SHOWERS POSSIBLE SUNDAY AND MONDAY
16/00Z MODEL GUIDANCE NOT SHOWING MUCH CHANGE FROM PREVIOUS
THINKING FOR THIS PORTION OF THE FORECAST. AS MODELS REMAIN IN
GENERALLY GOOD AGREEMENT...USED THE CONSENSUS TO TWEAK THIS
PORTION OF THE FORECAST.
THURSDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO
SOUTHERN NEW ENGLAND BRINGING DRIER...SEASONABLE WEATHER BACK TO
THE REGION. EXPECT HIGHS GENERALLY IN THE LOW TO MID 80S AND LOWS
IN THE 60S WITH PARTLY CLOUDY SKIES.
SUNDAY AND MONDAY...HIGH PRESSURE STARTS TO MOVE OFFSHORE AS A WEAK
UPPER TROUGH STARTS TO MOVE EAST OUT OF THE GREAT LAKES. THIS
TROUGH...ALONG WITH AN APPROACHING WARM FRONT...WILL ALLOW FOR
SHOWERS AND POTENTIALLY SOME THUNDERSTORMS TO DEVELOP. HOWEVER...
NOT EXPECTING A WASHOUT AT THIS TIME.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...MODERATE CONFIDENCE.
TODAY...A PERIOD OF SCT SHOWERS AND OCCASIONAL THUNDERSTORMS ARE
EXPECTED ACROSS THE REGION THROUGH THE MORNING. THIS WILL COINCIDE
WITH MAINLY MVFR/IFR CONDITIONS...ALTHOUGH WITH GRADUALLY LIFTING
CIGS. EXPECT A SLOW IMPROVEMENT FROM W TO E THROUGH THE AFTERNOON
AS WINDS SHIFT TO THE W FOLLOWING A COLD FRONTAL PASSAGE. MAINLY
LOCATIONS...EXCEPT WITHIN SHOWERS AND THUNDERSTORMS WILL GRADUALLY
LIFT TO VFR.
TONIGHT...MODERATE CONFIDENCE. VFR WEST. PERIODS OF
MVFR/IFR IN LINGERING -SHRA EAST...OTHERWISE MAINLY VFR DEVELOPING
LATE.
THURSDAY...HIGH CONFIDENCE. VFR.
KBOS TAF...HIGH CONFIDENCE IN TAF TRENDS. LOW CONFIDENCE IN
TIMING.
KBDL TAF...HIGH CONFIDENCE IN TAF TRENDS. LOW CONFIDENCE IN
TIMING.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT THROUGH SATURDAY...HIGH CONFIDENCE. VFR.
SUNDAY...LOW CONFIDENCE. MAINLY VFR. PERIODS OF MVFR/IFR POSSIBLE
IN -SHRA/TSRA.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH THURSDAY...HIGH CONFIDENCE.
PERSISTENT SW FLOW 10-20 KT WITH A FEW GUSTS NEAR 25 KT
POSSIBLE...ESPECIALLY OVER NEARSHORE WATERS. AREAS OF DENSE FOG
WILL REDUCE VSBYS THROUGH THIS MORNING...ESPECIALLY SOUTH COASTAL
WATERS. IN ADDITION...SHOWERS AND SCATTERED THUNDERSTORMS WILL
MOVE ACROSS THE WATERS THROUGH THIS EVENING.
TONIGHT AND THURSDAY...SEAS DIMINISH AS HIGH PRESSURE SLOWLY
BUILDS OVER THE WATERS. SEAS FALL BELOW 5 FEET ACROSS ALL THE
WATERS SOMETIME THURSDAY AFTERNOON. SOUTHWESTERLY WINDS TONIGHT
WILL SHIFT TO THE NORTHWEST THURSDAY MORNING AS A COLD FRONT
CROSSES OVER THE WATERS...SETTLING IN A GENERALLY WESTERLY
DIRECTION BY THURSDAY NIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
QUIET BOATING WEATHER EXPECTED. LIGHT WINDS OUT OF THE SOUTHWEST
ARE EXPECTED THROUGH MUCH OF THE PERIOD.
&&
.HYDROLOGY...
POTENT SETUP FOR JULY WITH ANOMALOUS DEEP CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES. PRECIPITABLE WATER VALUES OF 2+ INCHES
WILL CONTINUE TO AFFECT OUR REGION INTO TONIGHT. IN ADDITION...A
VERY IMPRESSIVE LOW LEVEL JET ALSO SETS UP ACROSS THE REGION THAT
IS 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL.
HAVING A SETUP LIKE THIS COUPLED WITH EXCELLENT JET DYNAMICS IN THE
HEART OF THE SUMMER IS IDEAL FOR TORRENTIAL RAIN AND FLASH FLOODING.
THE TREND WILL BE FOR THE HEAVIEST RAIN/FLASH FLOOD THREAT TO
GRADUALLY SHIFT TOWARDS THE COAST TODAY. THE MAIN IDEA IS THAT
THIS HAS THE POTENTIAL TO BE A SIGNIFICANT HEAVY RAIN AND FLASH
FLOOD EVENT FOR MUCH OF OUR REGION. FLASH FLOOD WATCHES CONTINUE
FOR ENTIRE REGION EXCEPT CAPE COD AND THE ISLANDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT THURSDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ254>256.
&&
SYNOPSIS...BELK/DOODY/RLG
NEAR TERM...BELK/DOODY
SHORT TERM...BELK
LONG TERM...BELK/DOODY/RLG
AVIATION...BELK/DOODY
MARINE...BELK/DOODY/RLG
HYDROLOGY...Hazardous weather outlook, Jul 16, 3:42 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 AM EDT WED JUL 16 2014
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-170845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
442 AM EDT WED JUL 16 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HEAVY RAINFALL IS LIKELY THROUGH THIS EVENING AS SHOWERS AND
THUNDERSTORMS MOVE ACROSS THE REGION. A FEW STRONG THUNDERSTORMS
WITH GUSTY WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-170845-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
442 AM EDT WED JUL 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAINFALL IS LIKELY THROUGH THIS EVENING AS SHOWERS AND
THUNDERSTORMS MOVE ACROSS THE REGION. A FEW STRONG THUNDERSTORMS
WITH GUSTY WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-170845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
442 AM EDT WED JUL 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY
TODAY INTO EVENING ACROSS THE WATERS. A FEW STORMS COULD PRODUCE
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 16, 3:33 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EDT WED JUL 16 2014
MAZ018>023-RIZ007-160930-
EASTERN PLYMOUTH-BARNSTABLE-SOUTHERN BRISTOL-DUKES-WESTERN
PLYMOUTH-SOUTHERN PLYMOUTH-NEWPORT-
433 AM EDT WED JUL 16 2014
...STRONG CLUSTER OF THUNDERSTORM IN SOUTHEASTERN
PLYMOUTH...SOUTHEASTERN BRISTOL...SOUTHWESTERN BARNSTABLE...DUKES
AND SOUTHEASTERN NEWPORT COUNTIES...
AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOSNOLD...OR 8 MILES WEST OF TISBURY...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...PLYMOUTH...BARNSTABLE...DARTMOUTH...
FALMOUTH...NEWPORT...MARION...OAK BLUFFS...EDGARTOWN...TISBURY...
AQUINNAH...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
PORTSMOUTH...MIDDLETOWN...FAIRHAVEN AND TIVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4133 7083 4134 7084 4175 7063 4165 7092
4147 7090 4143 7085 4143 7087 4153 7097
4145 7136 4203 7062 4173 7028 4141 7045
4155 7052 4155 7053 4135 7045 4155 7055
4155 7057 4135 7050
TIME...MOT...LOC 0832Z 211DEG 37KT 4148 7078
MDFlash Flood, Newport
- When
- July 16, 6:40 AM EST to 7:30 AM EST
- Where
- Newport County, 0.99 mi WNW of Jamestown to 1.58 mi E of Jamestown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 41.487, -71.386
Flash flooding affected several streets including Narragansett Avenue, Southwest Avenue along the seawall, Shoreby Hill, and Jamestown Shores.
Flash Flood, Bristol
- When
- July 16, 7:32 AM EST to 8:30 AM EST
- Where
- Bristol County, 1.36 mi NW of Warren to 1.01 mi WNW of Warren
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 41.736, -71.285
Flash flooding affected parts of the downtown Warren area. Route 136 was flooded with at least one foot of water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 16, 2014$300,000 · 1 event
- Flash Flooding and Lightning Strike in New Mexico, July 16, 2014$235,000 · 5 events
- Lightning Strike in Texas, July 16, 20144 injured · 1 event
- Flash Flooding and Lightning Strike in Massachusetts, July 16, 2014$30,000 · 3 events
- Lightning Strike in Florida, July 16, 2014$30,000 · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 16 to 18, 201487 kt wind · 23 events
- Flash Flood in Colorado, July 16, 2014$25,000 · 1 event
- Flash Flooding and Hail in Colorado, July 16, 20142 in hail · 17 events
- Tornadoes and Hail in Texas, July 16, 2014EF0 · 14 events
- Heavy Rain in Kansas, July 16 to 17, 201411 events
- Lightning Strike in Florida, July 16, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 16, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536524, 536527.